Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2019, 8:21 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 4, 2019, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:22 PM CDT | TSTM WND GST 60 | 9 Ssw Sutherland, NE | TIME ESTIMATED FROM RADAR |
| Jun 4, 9:01 PM CDT | HAIL 1.75 | 5 Ene Dickens, NE | HAIL LASTED 10 TO 15 MINUTES. WINDS ESTIMATED AT 50 MPH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
536
WUUS53 KLBF 050121
SVRLBF
NEC111-050200-
/O.NEW.KLBF.SV.W.0071.190605T0121Z-190605T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
821 PM CDT Tue Jun 4 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in southwestern Nebraska...
* Until 900 PM CDT.
* At 821 PM CDT, a severe thunderstorm was located 9 miles southwest
of Sutherland Reservoir State Recreation Area, or 25 miles west of
North Platte, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sutherland, Wallace, Wellfleet, Dickens, Sutherland Reservoir State
Recreation Area, Lake Maloney State Recreation Area, Cottonwood
Canyon State Wildlife Management Area and Somerset.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 152 and 163.
Highway 83 between mile markers 54 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4119 10125 4101 10046 4070 10073 4070 10125
TIME...MOT...LOC 0121Z 295DEG 49KT 4101 10124
HAIL...1.00IN
WIND...60MPH
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:48 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 4, 6:48 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 648 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 237 PM CDT Tue Jun 4 2019 Latest IR and day cloud phase distinction RGB satellite imagery shows deep-towering cumulus across northeast Panhandle and extreme northwest NEB, elsewhere cumulus field across the central Panhandle. Regional radar display shows isolated thunderstorms moving into northeast NEB from the Black Hills. A shortwave trough extends from north central SD to southwest SD to southeast WY seen via water vapor. This activity is associated with the aforementioned short wave and a weak cold front moving southeastward in southwest SD associated with a surface low near the ND/MN border with a central pressure of about 1002 mb. Activity is anticipated to evolve and develop moving east- southeast across northwestern NEB into the Sandhills rest of the afternoon, isolated to widely scattered in nature. Thereafter activity will be focused across the Sandhills and southwestern NEB, more so the former through the evening hours. Parameter space is so-so with 500-1000 J/kg of MLCAPE, surface dew points in the 50s, and modest mid-level lapse rates of 7-7.5 C/km in environment characterized by 20-30 kts effective shear. Thus thinking severe threat is low with isolated strong-briefly severe storm possible late today-early tonight. Storms will move off/diminish late evening-early small hours. The combination of light winds and cloud cover will promote for the most part mild lows with low 50s in the eastern Panhandle to low 60s across eastern north central NEB. Otherwise, surface high pressure will build into the Northern Plains overnight. Tomorrow, surface high pressure evolves eastward across the Upper Mississippi Valley to Lake Superior. Aloft, weak flow overhead with an upper-level trough over the Central and Southern Rockies. Cooler air in place after the frontal passage will contribute to similar to cooler highs than today, low 80s nearly area-wide. While large-scale forcing is weak, there are low-end chances for showers and storms across the eastern Panhandle and along and south of the Interstate 80 corridor tomorrow afternoon-Wednesday night. .LONG TERM...(Thursday through Tuesday) Issued at 237 PM CDT Tue Jun 4 2019 Somewhat amplified pattern early Thursday with a closed low in the Southern Plains near the TX Panhandle, broad ridging across the north central CONUS and an approaching upper-level trough offshore the Pacific Northwest. The aforementioned closed low and weak trough will see little movement east moving into OK through Thursday night while the through advances into the Pacific Northwest. Weak forcing and an impulse aloft may promote a chance for isolated showers and storms Thursday. The risk for severe storms is low given the combination of weak instability and flow aloft/weak shear, albeit a strong storm cannot be ruled. Looking ahead, the upstream upper-level trough will continue to evolve eastward across the northern-tier of the CONUS. The upper- level trough will move into the Northern High Plains by late Saturday. An associated cold front is then anticipated to impact the Central High Plains that will bring increased precipitation chances late Saturday-early Sunday. In addition, this system will set the stage for a cool down with highs Sunday and Monday about 5-15 degrees below seasonable values, 60s Sunday and mid 60s to low 70s Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 647 PM CDT Tue Jun 4 2019 Scattered thunderstorms are currently impacting portions of the central Sandhills. These showers and thunderstorms will continue to develop through early evening before dissipating after sunset. Current thinking is that they will remain south of KVTN and north of KLBF and will not pose any real threats to either terminal. Therefore, will go with a dry forecast with high clouds being the main weather over the next day. Winds are expected to shift early Wednesday morning from the northwest to the northeast, but will remain under 10 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Kulik
Hazardous weather outlook, Jun 4, 3:46 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 346 PM CDT Tue Jun 4 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 346 PM CDT Tue Jun 4 2019 /246 PM MDT Tue Jun 4 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to widely scattered thunderstorms will be possible this evening and into the overnight. A strong or severe storm capable of producing hail and gusty winds cannot be ruled out. Minor flooding will continue along the North Platte River upstream of Lake McConaughy. Please refer to the latest flood product for additional details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Periodic thunderstorms chances will continue through the weekend. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Jun 4, 5:51 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
451 PM MDT Tue Jun 4 2019
NEZ022-042330-
Garden NE-
451 PM MDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN UNTIL 530 PM
MDT...
At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Crescent Lake National Wildlife Refuge, or 22
miles southeast of Alliance, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Miles Lake,
Mumper, Dogtown Flats, Jerry Lake, Deer Lake, Adams Flats, Britton
Lake, Tralnor Lake and Herman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4201 10253 4189 10211 4154 10230 4170 10264
4174 10264 4175 10267 4201 10268
TIME...MOT...LOC 2250Z 299DEG 20KT 4183 10261
JurgensenSpecial weather statement, Jun 4, 6:45 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service North Platte NE 545 PM MDT Tue Jun 4 2019 NEZ022-035-057-050030- Arthur NE-Garden NE-Keith NE- 545 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 630 PM MDT... At 544 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Oshkosh, moving southeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lewellen, Ruthon, Clear Creek State Wildlife Management Area, Rackett, Dogtown Flats, Adams Flats, Bluewater Battlefield State Historical Park and Haythorn Lake. This includes Highway 92 between mile markers 115 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4157 10245 4175 10227 4154 10175 4126 10205 TIME...MOT...LOC 2344Z 308DEG 25KT 4158 10224 Jurgensen
Local storm report, Jun 4, 7:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 2 NW CRESCENT LAKE NWR 41.76N 102.44W
06/04/2019 M56 MPH GARDEN NE MESONET
MESONET STATION RESN1 CRESCENT LAKE.
&&Local storm report, Jun 4, 7:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST OGALLALA 41.13N 101.72W
06/04/2019 E70 MPH KEITH NE TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH GUSTS.
&&
JURGENSENLocal storm report, Jun 4, 7:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 8 ESE LEWELLEN 41.30N 101.99W
06/04/2019 E1.00 INCH KEITH NE PUBLIC
MOSTLY PEA SIZE WITH A FEW QUARTER SIZE STONES. ESTIMATED
30 TO 40 MPH WINDS. TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, Jun 4, 8:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST 1 N ROSCOE 41.15N 101.60W
06/04/2019 E60 MPH KEITH NE PUBLIC
TREE BRANCH DAMAGE AROUND PROPERTY. TIME ESTIMATED FROM
RADAR.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 63 min |
| Jun 4, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 54 min |
| Jun 4, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 41 min |
| Jun 4, 10:09 PM CDT | Special Weather Statement | LBF | Rock | 51 min |
| Jun 4, 10:51 PM CDT | Special Weather Statement | LBF | Rock | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.